Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 8, 1999, 2:45 PM PDT for Clark County, Nevada. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 1999, 2:45 PM PDT (21:45 UTC)
- Expired
- Jul 8, 1999, 3:00 PM PDT
- In force
- 15 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 082147 FFWLAS NVC003-090100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT THU JUL 8 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * THIS IS AN EXTENSION TO THE FLASH FLOOD WARNING THAT WAS VALID UNTIL 300 PM * THIS INCLUDES THE FOLLOWING LOCATIONS...HENDERSON...LAS VEGAS...NORTH LAS VEGAS * UNTIL 600 PM PDT * AT 245 PM PDT...SEVERE RUNOFF CONTINUES TO FLOW DOWN WASHES AND STREETS ACROSS THE LAS VEGAS VALLEY. ALSO...AREAS OF STANDING WATER ARE MAKING TRAVEL NEARLY IMPOSSIBLE IN THE VALLEY. FLOOD WATERS WILL CONTINUE MOVING DOWN THE LAS VEGAS...FLAMINGO AND TROPICANA WASHES...ESPECIALLY IN THE EAST VALLEY UNTIL 600 PM PDT. THE THREAT FOR MORE HEAVY RAIN IN THE LAS VEGAS VALLEY HAS ENDED WITH DOPPLER RADAR DETECTING ONLY LIGHT SHOWERS. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3597 11541 3597 11496 3639 11490 3634 11546 &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:45 AM PDT, 5 hours earlier.
Area forecast discussion, Jul 8, 9:45 AM PDT, 5 hours before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 AM PDT THU JUL 8 1999
SYNOPSIS...HIGH PRESSURE CENTERED OVER COLORADO WILL MOVE OVER THE
DESERT SOUTHWEST BY THIS WEEKEND. THE AIR MASS WILL REMAIN
SUFFICIENTLY MOIST AND UNSTABLE FOR AFTERNOON AND EVENING
THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW
NORMAL.
DISCUSSION...PRECIPITABLE WATER REMAINS VERY HIGH OVER MUCH OF THE
CWFA WITH LARGE AREA OF -3 TO -5 LI/S. 12Z DRA SOUNDING INDICATES
WINDS 10 KNOTS OR LESS UP TO 300 MB. RAINFALL WIDESPREAD ACROSS
SOUTHERN LINCOLN...WESTERN CLARK...SOUTHERN NYE AND SE INYO COUNTIES
WITH THUNDERSTORMS DEVELOPING REST OF CWFA. SOME FLASH FLOODING BEING
REPORTED THIS MORNING IN SOUTHERN LINCOLN AND NORTHERN CLARK
COUNTIES. CURRENT FLASH FLOOD WATCH LOOKS GOOD BUT WILL BOOST UP POPS
AND CUT BACK ON TEMPS A BIT WHERE SUNSHINE WILL BE LIMITED.
.LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE
LATEST RNOFFALAS STATEMENT FOR DETAILS.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:11 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 5:00 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 6:55 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 9:10 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 4 hr |
| Jul 8, 9:34 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 9:34 AM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 11:15 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Jul 8, 12:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.